Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 89, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 22, 2011, 1:50 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 1:50 PM EST (18:50 UTC)
- Expired
- Nov 22, 2011, 7:50 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
406 WHUS73 KGRR 221850 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 150 PM EST TUE NOV 22 2011 LMZ844>847-230300- /O.NEW.KGRR.SC.Y.0089.111122T1850Z-111123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 150 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BECOME NORTH THIS EVENING. WINDS WILL THEN DIMINISH LATE THIS EVENING. * WAVES...WAVES OF 1 TO 3 FEET THIS AFTERNOON WILL INCREASE TO 2 TO 5 FEET THIS EVENING. WAVES WILL THEN SUBSIDE TOWARD DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
947 WHUS73 KGRR 222047 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST TUE NOV 22 2011 LMZ844>847-230500- /O.CON.KGRR.SC.Y.0089.000000T0000Z-111123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 347 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BECOME NORTH THIS EVENING. WINDS WILL THEN DIMINISH LATE THIS EVENING. * WAVES...WAVES OF 1 TO 3 FEET THIS AFTERNOON WILL INCREASE TO 2 TO 5 FEET THIS EVENING. WAVES WILL THEN SUBSIDE TOWARD DAYBREAK ON WEDNESDAY. HIGHEST WAVES WILL BE SOUTH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ HTTP://WWW.WEATHER.GOV/GRR
431 WHUS73 KGRR 230050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 PM EST TUE NOV 22 2011 LMZ844>847-230200- /O.CAN.KGRR.SC.Y.0089.000000T0000Z-111123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 750 PM EST TUE NOV 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED. WINDS AND WAVE HEIGHTS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 12:35 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 22, 12:35 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EST TUE NOV 22 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(320 AM EST TUE NOV 22 2011) LOW PRESSURE MOVING NORTHEAST INTO THE OHIO VALLEY REGION TODAY WILL BRING RAIN INTO SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. MOST OF THE RAIN WILL FALL NEAR TO MAINLY SOUTH OF A LINE FROM GRAND RAPIDS TO FLINT. DRY WEATHER IS FORECAST WEDNESDAY THROUGH FRIDAY WITH A MODERATING TREND IN TEMPERATURES. HIGHS ON THANKSGIVING DAY AND ON FRIDAY WILL BE IN THE 50S. THE NEXT CHANCE OF RAIN WILL COME NEXT WEEKEND. && .SHORT TERM...(320 AM EST TUE NOV 22 2011) (TODAY THROUGH THURSDAY AFTERNOON) OUR PRIMARY SHORT TERM FCST CONCERN INVOLVES DETERMINING PROBABILITIES/TIMING OF RAINFALL INTO OUR FCST AREA TODAY THROUGH TONIGHT. LOW PRESSURE OVER ARKANSAS EARLY THIS MORNING WILL QUICKLY MOVE NE TO OHIO BY THIS EVENING. A LARGE AREA OF RAIN ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO OUR FAR SOUTHERN COUNTIES BY LATE MORNING/EARLY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY ACROSS ROUGHLY THE SOUTHERN THIRD OF OUR FCST AREA FROM 18Z THROUGH 00Z. THE THREAT FOR ANY THUNDERSTORMS TODAY WILL REMAIN WELL TO THE SSE OF OUR FCST AREA. OVERALL OUR PREVIOUS FCST LOOKED EXCELLENT AND REMAINED LARGELY UNCHANGED. HOWEVER WE DID TWEAK THE FCST SLIGHTLY TO GO WITH A DRY FCST FOR OUR FAR NORTHERN COUNTIES THROUGH THIS AFTERNOON BASED ON A CONSENSUS OF LATEST 00Z GFS/NAM GUIDANCE AND LATEST SREF POPS. LIGHTER RAIN WILL STILL LINGER ACROSS OUR SE FCST AREA THROUGH MID TO LATE EVENING BEFORE ENDING. RAIN WILL HAVE EXITED OUR FAR ESE FCST AREA BY 06Z TONIGHT AS THE LOW MOVES QUICKLY EAST (TO NEAR PHL BY 12Z WED). FAIR WX ANTICIPATED WEDNESDAY THROUGH THURSDAY AFTERNOON AS A LARGE HIGH PRESSURE RIDGE TO THE SOUTH TAKES HOLD OF OUR WX PATTERN. MAX TEMPS WEDNESDAY WILL REACH THE MID TO UPPER 40S. IT WILL BECOME A LITTLE MILDER FOR THANKSGIVING WITH HIGH TEMPS IN THE LOW TO MID 50S WITH LOTS OF SUN AND SOUTH SOUTHWESTERLY WINDS BY THEN. && .LONG TERM...(320 AM EST TUE NOV 22 2011) (THURSDAY NIGHT THROUGH MONDAY) MODELS ARE STILL HAVING TROUBLE WITH DETAILS OF THE EVOLUTION OF A POSSIBLE CUT OFF LOW OVER THE WEEKEND INTO EARLY NEXT WEEK. CHANGES TO THE GOING FORECAST INCLUDED A SLOWER ARRIVAL OF POPS FRIDAY NIGHT AND BUMPING UP POPS TO LIKELY FOR SATURDAY NIGHT. SFC HIGH MOVES EAST WITH RETURN FLOW AND MILD WEATHER FRIDAY AND SATURDAY. DEEPER MOISTURE ARRIVES FRIDAY NIGHT...ALTHOUGH THE TREND IS TO BRING IN PRECIP LATER. KEPT SLIGHT CHANCE POPS FOR FRIDAY NIGHT BUT RESTRICTED THEM UNTIL AFTER MIDNIGHT. LOOKS LIKE MAIN SLUG OF QPF WILL BE LATER SATURDAY AS NORTHERN STREAM SHORTWAVE TROUGH MOVES IN. THE 00Z GFS AND EURO ARE IN BASIC AGREEMENT WITH THE CUTTING OFF OF THIS DIGGING UPPER TROUGH BY SATURDAY NIGHT. DEEP MOISTURE AND UPPER LEVEL DIVERGENCE WITH COUPLED JET STRUCTURE OUT AHEAD OF THE TROUGH AXIS SUGGESTS GOOD CHANCE OF RAIN SATURDAY NIGHT. ONCE AGAIN THE EURO SHOWS LESS PHASING OF THE NORTHERN AND SOUTHERN STREAMS WHICH LEADS TO A MORE PROGRESSIVE EVOLUTION AND LESS QPF THAN THE GFS. THE EURO ALSO ALLOWS MORE COLD AIR TO WORK INTO THE SYSTEM WHICH WOULD MEAN A MIX WITH WET SNOW BY SUNDAY NIGHT. WENT WITH THIS IDEA FOR NOW. LOW CONFIDENCE FORECAST FOR MONDAY WITH LOCATION OF THE UPPER LOW UNCERTAIN. WENT WITH SLIGHT CHANCE FOR RAIN AS THERMAL PROFILES OF GFS AND EURO SUGGEST LIQUID PRECIP. && .AVIATION...(1235 PM EST TUE NOV 22 2011) A LOW PRESSURE SYSTEM WILL MOVE BY TO THE SOUTH THIS AFTERNOON. THIS WILL BRING RAIN AND THE POSSIBILITY OF IFR CEILINGS AND VISIBILITIES TO THE SOUTHERN TAF SITES. THE NORTHERN TAF SITES SHOULD SEE LIGHT RAIN AND MOSTLY MVFR CEILINGS WITH VISIBILITIES REMAINING AT VFR LEVELS. THE SYSTEM WILL MOVE AWAY TONIGHT WITH THE RAIN ENDING BY MORNING. SKIES WILL CLEAR AND VFR CONDITIONS WILL BE IN PLACE BY WEDNESDAY. WINDS WILL BE MOSTLY BELOW 12 KNOTS THROUGH 18Z WEDNESDAY... AS THEY SLOWLY SHIFT FROM NORTHEAST TO NORTH. && .MARINE...(320 AM EST TUE NOV 22 2011) EASTERLY WINDS WILL INCREASE LATER TODAY RESULTING IN MODERATE CHOP ACROSS OUR NEARSHORE WATERS. HIGHER END WAVES REACHING OVER 4 FEET SHOULD STAY MORE THAN 5 NM OFFSHORE GIVEN THE OFFSHORE WINDS. WINDS WILL BACK TO THE NORTH TONIGHT CAUSING WAVE HEIGHTS MAINLY IN THE 2 TO 4 FOOT RANGE. WINDS AND WAVES WILL MOST LIKELY STAY BELOW SCA CRITERIA. FUTURE SHIFTS WILL NEED TO REEVALUATE POTENTIAL FOR A MARGINAL SCA... AS WAVES MAY FLIRT WITH SCA CRITERIA TONIGHT FROM ST. JOSEPH TO SOUTH HAVEN. JUST A BIT TOO MARGINAL TO WARRANT AN SCA AT THIS TIME. && .HYDROLOGY...(320 AM EST TUE NOV 22 2011) RIVERS ARE AT NORMAL FLOWS AND WELL WITHIN BANK. A HALF TO THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE TODAY ALONG THE I-94 CORRIDOR PARTICULARLY OVER TOWARD JXN. GIVEN THE ANTECEDENT RIVER CONDITIONS THIS RAINFALL SHOULD BE EASILY ABSORBED WITHOUT ANY ISSUES. DRY WEATHER IS FORECAST WEDNESDAY THROUGH FRIDAY...THEREFORE NO HYDRO ISSUES ARE EXPECTED THROUGH THE WEEK. THE NEXT RAIN EVENT WILL COME NEXT WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO AVIATION: 63 MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Nov 22, 5:07 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 507 AM EST TUE NOV 22 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 507 AM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-231015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 507 AM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT BY THURSDAY CONTINUING INTO THE WEEKEND. GALES ARE POSSIBLE OVER THE WEEKEND. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.